Thursday, November 21, 2019

Comments by overmedicated

Showing 2 of 2 comments.

  • To be honest, at first I thought your comment was intended to make me feel guilty to be worrying about my health. But then I read it again & read your second comment & realize you are only trying to help, and I thank you for that. I liked your phrase that I’ve been “kidnapped and being held by medical captors”. That is exactly how I have recently begun to feel. But I know now that I will be okay. It won’t be easy & hopefully my health problems won’t be too severe, but I know I can get through it & that I will be okay. I am luckier than most. It’s sometimes hard to keep that in perspective. Thanks for your comments.

  • Thank you, Nancy, for this article and for your honesty. I came upon your article searching for answers about seroquel withdrawal because I am currently in the beginning stages of withdrawal. I am on several daily medications… TOO MANY… 900mg lithium, 150mg seroquel XR, 150mg nuvigil, 2mg klonopin, 10mg ambien, 2mg Xanax as needed, & I am also on levothyroxine, which is a thyroid medication I had to start taking as a result of my bipolar meds. I have been on this combo for 2 years, but I have been juggling meds for my mental issues & sleep disorders for about 7 years. My diagnoses are bipolar 2, general anxiety, chronic insomnia, sleep apnea, restless leg syndrome, & hypersomnia. When I was diagnosed with bipolar & put on lithium & seroquel 2 years ago, I saw a huge improvement in my mood & functionality. I didn’t feel like I fit the profile of a bipolar patient (I don’t go “manic”), but the meds worked for me much better than the antidepressants I had previously been on, so I went with it. Lately I’ve been getting depressed again, almost nightly, & have been reading a lot of articles about bipolar disorder & bipolar meds. The more I read, the more I am convinced I should not be taking these meds. I am sick of the side effects, especially the weight gain. I am only 26 & am scared these medicines are going to take a huge toll on my body & prevent me from ever being physically healthy. So about a week ago I stopped taking my lithium & seroquel altogether. (I now know that is a big mistake.) For the past couple of days, I’ve been experiencing terrible nausea, tremors, restlessness, I have not been able to sleep at all… Even with my sleep meds. So I googled the withdrawal symptoms of these medications. I did not find anything too alarming about lithium, but then I read this article about seroquel. I am now terrified. I know my dosage is much much lower than yours was, but I am still very concerned about the damage it has done to my body & future damage. I think in going to try to take half of my dosage for a while & taper off that way. I’m scared to even tell my doctor because from what you said & some of the comments, I no longer feel like I can trust her. I am so sick & tired of dealing with all of this & now I am so scared of the effects of these drugs. Any advice would be appreciated. Thanks for taking to time to read my rambling.